We are 154,757 members in 79 forums discussing 122,529 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Knee pain...mets?

Topic: Knee pain...mets?

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Sep 3, 2007 10:04AM

tjm wrote:

Okay I'm 2 1/2 years out and getting a little nervous again.
My knee hurts horribly bad when I kneel down on it. It's a little bit sore and feels stiff sometimes when walking, but usually only when I kneel. I looked it up and it sounds just like bursitis of the knee. But of course, I think otherwise. I'm worried because it makes the top of my shin hurt a little now. THis has been going on for one week. I plan on giving it another week to heel.

Has anyone had this? Maybe it's from the Arimidex or just an injury from bumping my knee, which I have done plenty of trying to get my classroom back in order for the new year.

Please let me know if you've felt this and that's it's nothing to worry about.

thanks,
tracy Log in to post a reply

Posts 1 - 11 (11 total)

Log in to post a reply

Sep 3, 2007 10:09AM WendyK wrote:

hormonals..especially arimidex can cause bad joint pain. I've got lots of aches and pains...mind you I'm on tamox....I think if it were mets, it would hurt more often.

Wendy
Hoping for the future and living for today! Dx 12/13/2004, IDC, 1cm, Stage I, Grade 3, 0/8 nodes, ER+/PR+, HER2-
Log in to post a reply

Sep 3, 2007 11:44AM Member_of_the_Club wrote:

The knee is an extremely unlikely place for mets. But as we age it is an extremely likely place to experience pain. I have had bad knee problems off and on for years and finally went to an orthopedist, who diagnosed runners knee and repscribed physical therapy which helped a lot. or it could be arthritis. Or maybe you did injure it. I recommend you see an orthopedist.

Dx 9/30/2004, IDC, 3cm, Stage IIb, Grade 2, 1/17 nodes, ER+/PR+, HER2-
Log in to post a reply

Sep 3, 2007 12:12PM LuAnnH wrote:

I had terrible knee pain on arimidex. Joints usually turn out to be arthritis as opposed to mets. Try a knee brace and see if that helps ease the pain. My 19 year old has knee troubles already. Her knee pops alot and doesn't lubricate well. She wears a knee brace when it acts up and it makes a big difference.

LuAnn
LuAnn -- Dx 7/2/2006, IDC, 2cm, Stage IV, mets, ER+/PR+, HER2+
Log in to post a reply

Sep 3, 2007 05:16PM Stack wrote:

i asked the same question not long ago. i have been on arimidex for about 2 months (switched from a year and a half of tamox) and i had some pretty bad pain in my knee for a couple of days then it lightened up a bit and now its my elbow that is having some weakness and pain. it seems to be moving around my joints. my onc told me the arimidex would cause some joint pain similar to arthrtis pains and would most likely appear where i might have arthritis. so im guess ing it is AI related, but obviously if it doesnt go away or lessen, it should be checked.

Dx 2005, 3cm & 1.5cm IDC w/DCIS, Stage II Grade III, 0/5 Nodes, ER+,PR-,HER2-
Log in to post a reply

Sep 3, 2007 09:47PM Hana wrote:

Exact pain and symptoms. I looked up on Internet (huge mistake) and including the swelling it showed that I must have mets in my bone below the knee. Terrified I went thru tests and waiting one week for results. I couldn't be happier to find out that it is arthritis.

I posted earlier about all this pain and suffering goes away once you finish your treatment. Only three days after my last pill of Femara (I was on Tamoxifen 3 1/2 yrs. and switched to Femara for 2 1/2 yrs to finish my 5 yrs. treatment), I noticed already huge changes.
I can walk better and even take stairs without hanging on to a railing.
Just so you know that it will go away.....
Hana
Log in to post a reply

Sep 4, 2007 10:49AM NativeMainer wrote:

I have had EXACTLY the same kind of pain in my right knee for years before bc. It was diagnosed years ago as arthritis, in my case as the result of an injury. It gets worse when I get more active, before a big weather change, and if I bump or bang my right leg.

My reading indicates that the knee is an unlikely place for bc mets, so odds are very high that your pain is injury or arthritis related, next likely to be hormone therapy related, and very unlikely to be mets. All of which means exactly nothing when you are worried. Talk to your doctor and get it checked out. My arthritis was clearly diagnosed with simple x-rays, so it may not take any fancy shmancy testing to find out what is causing the pain.
dx 3/07, Stage 2, Grade 2 IDC, 2.8cm, ER+PR+, Her2(-), SN-, lumpectomy & rads, mastectomy 8/15/08, right prophy mast and bilateral DIEP recon 6/21/10 Dx 3/9/2007, IDC, 2cm, Stage IIa, Grade 2, 0/1 nodes, ER+/PR+, HER2- Surgery 03/15/2007 Lumpectomy (Right) Surgery 03/29/2007 Lumpectomy (Left) Radiation Therapy 04/10/2007 External Hormonal Therapy 10/05/2007 Tamoxifen Hormonal Therapy 04/25/2008 Arimidex Surgery 08/15/2008 Mastectomy (Left) Surgery 06/21/2010 Prophylactic Mastectomy (Right); Reconstruction: DIEP flap (Both)
Log in to post a reply

Sep 17, 2007 08:31PM MadamBee wrote:

my knee pain only started after I was bitten by a tick

Log in to post a reply

Sep 17, 2007 08:32PM MadamBee wrote:

Is there an answer for this

Log in to post a reply

Sep 17, 2007 08:33PM MadamBee wrote:

my knee pain is nothing like arthritic pain, so what do I do now,   my doctor has no answers

Log in to post a reply

Sep 22, 2007 10:54AM Coltsneck wrote:

I also have knee pain which I attribute to aromasin. However, MadamBee, if your doctor has no answers you might want to try someone else - such as a rheumatologist or orthopedic specialist.  It could be from an injury or age-related degeneration (although I don't know your age).

Dx 5/2/2006, IDC, 1cm, Stage I, Grade 3, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Sep 22, 2007 11:34AM , edited Sep 22, 2007 11:37AM by badboob67

I DO have extensive bone mets. They are located in my skull, spine, ribs, sacrum, pelvis, and femur.  The knee is an unusual place for mets and would be even more unusual as a first site of involvement.

Many years ago I had a pain that seems similar to yours. I did not have much pain sitting or standing (unless I was confined and didn't move much like on a car or airplane ride). What I did have is pain that would occur as my knees were bent and bearing weight.  The closer to a 90-degree bend, the more pain I would have. This made it difficult to get up from a sitting position or to move from standing to sitting. I saw my GP and was referred to no fewer than 10 doctors and got varying diagnoses. The one that most seemed to agree on was LUPUS. I started steroid treatments for that.  Then, I went back to my GP with some of my concerns and was shocked when she told me that no one was really certain that I have LUPUS and why don't I take this ZOLOFT....It was then and there that I decided they had no idea what was going on with me. I started researching and trying to figure out what was happening to me--not an easy task as the days of GOOGLE and internet accessibility were yet to come.

What I found was that my condition occurred regardless of the amount of exercise I did or my weight (scratch doctor #3's theory off the list!). There seemed to be no rhyme or reason, except........If I was careful to remain fully hydrated and stayed away from soft drinks, the pain would diminish and sometimes stay gone for long stretches of time.  I also found that the fewer artificial colors in my diet, the better my level of pain.

I managed to go several years without pain (and only now experience minimal pain if I don't drink enough water). I do take ARIMIDEX and have found that my smaller joints (fingers, toes, wrists, ankles) will ache if I don't hydrate.

I have had several bone scans, CTs, MRIs, and a PET scan and NONE of them showed any involvement at my knees. Considering that nearly every one of my vertebrae has been involved and most of my pelvis, I would think that something would have shown up at my knees if it was mets-related in any way.

I do hope you are able to find relief; I understand how limiting it can be for you!

PS to madambee:  If your pain began after being bitten by a tick, you need to see a RHEUMATOLOGIST and be tested for LYME DISEASE. Joint pain is definitely a symptom of LYME DISEASE.  It used to be something that doctors would rule out by location (it was most often seen in the northeastern US), but is still a possibility if you live elsewhere. 

(((HUGS))) 

When you're down to nothing, GOD is up to something! bb67.wikispaces.com/ Dx 2/15/2006, IDC, 5cm, Stage IV, Grade 2, 24/27 nodes, mets, ER+/PR-, HER2-